Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2007, 1:27 PM MDT for Colfax County, Mora County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2007, 1:27 PM MDT (19:27 UTC)
- Expired
- Jun 3, 2007, 2:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Colfax County, NM, Mora County, NM
The radar
The Cannon AFB radar (KFDX), 214 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:20 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 3, 10:20 AM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 AM MDT SUN JUN 3 2007 .UPDATE...SOME POPS...WEATHER AND SKY ADJUSTMENTS FOR S CENTRAL AND SE NM TO REFLECT MORE THE INFLUENCE OF STRONG SHORT WAVE APPROACHING THAT AREA FM THE W. POPS RAISED SOMEWHAT ESPECIALLY IN AND NEAR LINCOLN COUNTY WHERE AIRMASS QUITE MOIST. SEVERE RISK MAY ACTUALLY BE DELAYED SLIGHTLY E CENTRAL AND SE IF CLOUD MASS HOLDS FIRM...BUT STILL SHOULD SEE A FAIR AMOUNT OF CONVECTION FIRE UP OTHERWISE. && .PREV DISCUSSION...306 AM MDT SUN JUN 3 2007... CONTINUED ACTIVE OVER THE EAST THROUGH MONDAY AND MAYBE TUESDAY. EASTERN PLAINS WERE AGAIN HIT WITH SOME STRONG STORMS AND HEAVY RAIN. LOOKS EVEN MORE ACTIVE TODAY AS DEEP MOISTURE AND DECENT SHEAR REMAIN OVER THE E. EVEN MORE INSTABILITY EXPECTED TODAY AREA WIDE AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS SRN NM. WILL HIGHLIGHT SEVERE WX POTENTIAL AGAIN IN THE E...WHILE A LITTLE BETTER CHANCE OF ISOLATED STORMS IN THE W THIS PM AND EVE. STORMS LIKELY TO CONTINUE WELL INTO TONIGHT OVER THE E AGAIN WHILE THE ACTIVITY IN THE W QUICKLY DIMINISHES. ANOTHER ACTIVE DAY ON MON WITH POTENTIAL AGAIN FOR SEVERE WEATHER IN THE E. PERHAPS A BIT LESS COVERAGE AND INTENSITY THAN TODAY IF NO UPPER LEVEL LOW DROPS SE IN THE NW FLOW. SOME DRYING AND WARMING TO BEGIN ON TUE...ENOUGH TO PRECLUDE ANY STORMS IN THE W AND CNTRL ZONES...AND JUST ISOLATED ACTIVITY ACROSS THE ERN PLAINS. POTENTIAL FOR SEVERE WEATHER LESS AS WELL. WIND TO NOTICEABLY INCREASE AREA WIDE TUE AS WELL AS W FLOW ALOFT INCREASES. DRYING TREND AND INCREASING WINDS AND TEMPS TO CONTINUE ON WED. IN FACT...STRONG WINDS IN THE E WILL LIKELY RESULT IN THE ISSUANCE OF A WIND ADVISORY. DRY AND WARM WEATHER TO CONTINUE THROUGH THE END OF THE WEEK WITH LESS WIND...BUT STILL BREEZY TO WINDY IN PARTS OF THE E. STORM SYSTEM PASSING TO THE N EARLY SAT COULD DROP A COLD FRONT S INTO THE STATE...LEADING TO SOME COOLING AND A SLIGHT CHANCE OF PRECIP OVER THE N AND E. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 3, 5:39 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT SUN JUN 3 2007 NMZ001>021-026-041200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 539 AM MDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN HALF OF NEW MEXICO THIS AFTERNOON AND EVENING...FROM THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...ONE AND THREE QUARTER INCHES...WILL BE THE MAIN SEVERE WEATHER THREAT. IN ADDITION...WINDS COULD GUST TO 65 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAIN IN THE STRONGER THUNDERSTORMS COULD LEAD TO AT LEAST MINOR FLOODING OF CREEKS AND SMALL STREAMS...RAPID FLOWS IN ARROYOS AND WASHES... AND PONDING OF WATER ON ROADS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN PLAINS MONDAY AFTERNOON AND EVENING. LARGE HAIL AROUND AN INCH OR LARGER WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 300 PM AND MIDNIGHT OVER THE EASTERN HALF OF NEW MEXICO. THE AREA OF CONCERN WILL BE ROUGHLY FROM TAOS TO SANTA FE...THE EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...TO WESTERN LINCOLN COUNTY. 40
In the hours before
Special weather statement, Jun 3, 12:28 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1228 PM MDT SUN JUN 3 2007 NMZ017-031900- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- 1228 PM MDT SUN JUN 3 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL LINCOLN COUNTY... AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RUIDOSO. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...BONITO LAKE... GLENCOE...HOLLYWOOD AND RUIDOSO DOWNS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, Jun 3, 12:33 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL PORTALES 34.18N 103.35W
06/01/2007 E0.75 INCH ROOSEVELT NM BROADCAST MEDIA
PENNY SIZE HAIL REPORTED AT KSEL AT PORTALES
&&
JSLocal storm report, Jun 3, 12:41 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL RUIDOSO 33.37N 105.64W
06/03/2007 E1.00 INCH LINCOLN NM LAW ENFORCEMENT
&&
DPORTERLocal storm report, Jun 3, 12:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1249 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 3 N RUIDOSO 33.41N 105.64W
06/03/2007 E0.75 INCH LINCOLN NM TRAINED SPOTTER
&&
DPORTERLocal storm report, Jun 3, 12:53 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1253 PM MDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL RUIDOSO DOWNS 33.33N 105.60W
06/03/2007 E0.75 INCH LINCOLN NM LAW ENFORCEMENT
&&
DPORTERSpecial weather statement, Jun 3, 1:01 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 101 PM MDT SUN JUN 3 2007 NMZ004-005-031945- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 101 PM MDT SUN JUN 3 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER WESTERN COLFAX COUNTY... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF RATON CREWS AIRPORT TO 10 MILES SOUTHWEST OF PHILMONT SCOUT RANCH. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLACK LAKE... CIMARRON...MIAMI...RAYADO AND UTE PARK. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:56 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 64 min |
| Jun 2, 8:19 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 56 min |
| Jun 2, 11:23 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 67 min |
| Jun 3, 12:38 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 67 min |
| Jun 3, 2:00 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 60 min |
| Jun 3, 2:31 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 59 min |
| Jun 3, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 3, 3:10 PM MDT | Tornado Warning | ABQ | San Miguel | 50 min |
| Jun 3, 3:20 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Jun 3, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Jun 3, 4:43 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 62 min |
| Jun 3, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 64 min |
| Jun 3, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 58 min |
| Jun 3, 5:08 PM MDT | Tornado Warning | ABQ | Guadalupe | 52 min |
| Jun 3, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 63 min |
| Jun 3, 5:43 PM MDT | Tornado Warning | ABQ | Roosevelt | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.